Open Access
December, 1959 The Capacity of a Class of Channels
David Blackwell, Leo Breiman, A. J. Thomasian
Ann. Math. Statist. 30(4): 1229-1241 (December, 1959). DOI: 10.1214/aoms/1177706106


Shannon's basic theorem on the capacity of a channel is generalized to the case of a class of memoryless channels. A generalized capacity is defined and is shown to be the supremum of attainable transmission rates when the coding and decoding procedure must be satisfactory for every channel in the class.


Download Citation

David Blackwell. Leo Breiman. A. J. Thomasian. "The Capacity of a Class of Channels." Ann. Math. Statist. 30 (4) 1229 - 1241, December, 1959.


Published: December, 1959
First available in Project Euclid: 27 April 2007

zbMATH: 0104.11604
MathSciNet: MR127449
Digital Object Identifier: 10.1214/aoms/1177706106

Rights: Copyright © 1959 Institute of Mathematical Statistics

Vol.30 • No. 4 • December, 1959
Back to Top